Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 760, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 26, 2016, 8:15 PM CDT for Logan County, Oklahoma. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 8:15 PM CDT (01:15 UTC)
- Expired
- Aug 26, 2016, 8:31 PM CDT
- In force
- 16 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Logan County, OK
The radar
The Norman radar (KTLX), 65 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
956
WUUS54 KOUN 270115
SVROUN
OKC083-270145-
/O.NEW.KOUN.SV.W.0760.160827T0115Z-160827T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT FRI AUG 26 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LOGAN COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 845 PM CDT
* AT 815 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR VALLEY...
MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
GUTHRIE...CRESCENT...CEDAR VALLEY...CIMARRON CITY...SEWARD AND NAVINA.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 158 AND 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3593 9732 3573 9757 3581 9766 3586 9765
3605 9752
TIME...MOT...LOC 0115Z 215DEG 23KT 3582 9757
HAIL...1.50IN
WIND...<50MPH
$$
WR2 follow-up statements
741 WWUS54 KOUN 270124 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 824 PM CDT FRI AUG 26 2016 OKC083-270145- /O.CON.KOUN.SV.W.0760.000000T0000Z-160827T0145Z/ LOGAN OK- 824 PM CDT FRI AUG 26 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHWESTERN LOGAN COUNTY... AT 824 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR VALLEY... MOVING NORTHEAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... GUTHRIE...CEDAR VALLEY...CIMARRON CITY AND NAVINA. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 162 AND 163. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3595 9736 3579 9756 3586 9763 3604 9752 TIME...MOT...LOC 0124Z 215DEG 23KT 3587 9753 HAIL...1.00IN WIND...<50MPH $$ WR
118
WWUS54 KOUN 270131
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
831 PM CDT FRI AUG 26 2016
OKC083-270141-
/O.CAN.KOUN.SV.W.0760.000000T0000Z-160827T0145Z/
LOGAN OK-
831 PM CDT FRI AUG 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOGAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3595 9736 3579 9756 3586 9763 3604 9752
TIME...MOT...LOC 0130Z 215DEG 23KT 3591 9750
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:00 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Aug 26, 2:00 PM CDT, 6 hours 15 minutes before
Area Forecast Discussion National Weather Service Norman OK 200 PM CDT FRI AUG 26 2016 .DISCUSSION... Primary forecast focus is placed on precipitation chances today and tonight, mainly ongoing convection and additional chances this evening. This afternoon, isolated thunderstorms have cropped up in south central Oklahoma recently, near the I-35 corridor and south of the Arbuckles. 18Z surface analysis of Oklahoma Mesonet obs suggest a weak, but noticable region of surface convergence in this area. Dew points in the upper 60s/lower 70s has aided in SBCAPE values around 3000 J/Kg focused along this boundary. Model soundings suggest an uncapped environment, but deep layer shear is paltry, 10 to 20 kts, given weak mid-level wind fields. Therefore, expect limited severe potential, and given radar trends over the last hour, convection has been fairly steady state. Pwats remain hefty given the time of year, and KTLX rainfall rates are 2 to 4 inches in hour in isolated locations. Therefore, expect locally heavy rainfall and gusty winds to be the only concerns moving forward with this activity through the afternoon. Into the evening, a short wave trough is evident on latest water vapor imagery, lifting east and northeast off the western high plains of NM/CO this morning and currently crossing the Panhandles. In response, the diffuse frontal boundary which was the focus for development last night, has continued to slowly lift northward, evident by a broad surface trough centered over Kansas, southwest into the Panhandles. This boundary will be a focusing point for scattered development this afternoon/evening. Some scattered showers and isolated thunder has already developed over the southeastern Texas Panhandle, along the southwestern OK/TX border, with weaker echos on regional radar through northwestern OKlahoma into Kansas. Expect this activity to continue through the afternoon off and on. Additionally, across northwestern Oklahoma into southwestern Kansas, expect scattered to isolated development to increase at times along the boundary, given its better proximity to the shortwave. Modest instability, 1000 to 1500 J/Kg of MLCAPE and 20 to 30 kts deep layer shear may support one or two strong updrafts in far northwest Oklahoma. Primary concern would be damaging wind gusts and locally heavy rainfall, similar to yesterday. For the weekend, with the southern plains wedged between a broad, lumbering ridge to the east and a trough to the west there will be low chances for isolated to widely scattered showers and thunder near daily. The tough part will be locking down where any boundaries reside or the influence from subtle short waves traversing the region. Slight chances for showers and thunder will continue into and through next week as the synoptic pattern remains, for lack of a better term, messy. In short, the broad 500mb ridge will continue to reside over the eastern U.S., leaving the southern plains tapped into the flow of Gulf moisture. So, overall, somedays you may stay dry, some days you may catch a shower. Kurtz && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 91 70 91 / 10 20 10 20 Hobart OK 70 93 70 91 / 10 20 20 20 Wichita Falls TX 71 94 71 93 / 10 20 10 20 Gage OK 66 91 67 91 / 20 20 30 40 Ponca City OK 70 91 71 90 / 30 30 30 20 Durant OK 71 92 71 92 / 20 30 10 30 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 23/04
Hazardous weather outlook, Aug 26, 11:46 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1146 AM CDT FRI AUG 26 2016 OKZ004>048-050>052-TXZ083>090-271115- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1146 AM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHERN OKLAHOMA THIS EVENING. LOCATION... THE MARGINAL RISK AREA EXISTS NORTH OF A PONCA CITY TO ENID TO CHEYENNE LINE. TIMING.. THE GREATEST CHANCE FOR SEVERE THUNDERSTORMS TODAY WILL BE BETWEEN 3 AND 10 PM. IMPACTS... THE MAIN HAZARD WILL BE DAMAGING WIND GUSTS UP TO 70 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL POSSIBLY CAUSING LOCALIZED FLOODING. HAIL UP TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE. DISCUSSION... THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING MAY BECOME SEVERE. STORMS WILL MOVE EAST AND NORTHEAST. STORMS ARE EXPECTED TO BEGIN TO WEAKEN AFTER 10 PM. SEVERAL LOCATIONS IN WESTERN AND NORTHERN OKLAHOMA HAVE EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS. ADDITIONAL HEAVY RAINFALL THIS EVENING COULD INCREASE THE CHANCES FOR FLASH FLOODING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THERE WILL BE A DAILY CHANCE OF THUNDERSTORMS SATURDAY THROUGH NEXT THURSDAY. A FEW STRONG TO PERHAPS SEVERE STORMS WILL REMAIN POSSIBLE. THE PRIMARY HAZARDS WITH STORMS WILL BE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Aug 26, 5:00 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 500 PM CDT FRI AUG 26 2016 OKZ023-024-262245- CANADIAN OK-CADDO OK- 500 PM CDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CANADIAN AND CENTRAL CADDO COUNTIES UNTIL 545 PM CDT... AT 458 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALBERT...MOVING NORTH AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3549 9843 3543 9812 3511 9834 3518 9855 TIME...MOT...LOC 2158Z 199DEG 17KT 3523 9842 WR
Special weather statement, Aug 26, 6:22 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 622 PM CDT FRI AUG 26 2016 OKZ024-027>029-262345- CANADIAN OK-GRADY OK-MCCLAIN OK-CLEVELAND OK- 622 PM CDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CANADIAN... NORTHEASTERN GRADY...NORTHWESTERN MCCLAIN AND NORTHWESTERN CLEVELAND COUNTIES UNTIL 645 PM CDT... AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF AMBER...MOVING NORTHEAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 90 AND 110. LAT...LON 3510 9777 3519 9796 3546 9783 3531 9755 TIME...MOT...LOC 2321Z 211DEG 13KT 3521 9783 WR
Special weather statement, Aug 26, 7:11 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
711 PM CDT FRI AUG 26 2016
OKZ018-019-024-025-270045-
OKLAHOMA OK-CANADIAN OK-LOGAN OK-KINGFISHER OK-
711 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKLAHOMA...NORTHEASTERN
CANADIAN...SOUTHWESTERN LOGAN AND SOUTHEASTERN KINGFISHER COUNTIES
UNTIL 745 PM CDT...
AT 709 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WESTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 143 AND 144.
INTERSTATE 40 BETWEEN MILE MARKERS 133 AND 147.
INTERSTATE 44 BETWEEN MILE MARKERS 120 AND 127.
LAT...LON 3568 9741 3538 9763 3536 9769 3537 9768
3543 9784 3579 9771
TIME...MOT...LOC 0009Z 203DEG 24KT 3547 9771
WRLocal storm report, Aug 26, 7:47 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
747 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 1 NE PIEDMONT 35.65N 97.73W
08/26/2016 E1.75 INCH CANADIAN OK TRAINED SPOTTER
0740 PM HAIL PIEDMONT 35.64N 97.75W
08/26/2016 E1.50 INCH CANADIAN OK LAW ENFORCEMENT
REPORTED BY PIEDMONT PD
&&
FMLocal storm report, Aug 26, 7:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
752 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 2 E PIEDMONT 35.64N 97.71W
08/26/2016 E1.75 INCH CANADIAN OK TRAINED SPOTTER
&&
FMSpecial weather statement, Aug 26, 7:58 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
758 PM CDT FRI AUG 26 2016
TXZ085-088-270130-
WILBARGER TX-BAYLOR TX-
758 PM CDT FRI AUG 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WILBARGER AND NORTH
CENTRAL BAYLOR COUNTIES UNTIL 830 PM CDT...
AT 755 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
LAKE KEMP...MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3370 9935 3385 9932 3393 9929 3385 9898
3368 9914
TIME...MOT...LOC 0055Z 202DEG 10KT 3374 9922
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:11 PM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| Aug 26, 7:37 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 38 min |
| Aug 26, 8:53 PM CDT | Special Weather Statement | OUN | Cotton | 52 min |
| Aug 27, 1:08 PM CDT | Special Weather Statement | OUN | Canadian | 22 min |
| Aug 27, 1:44 PM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Aug 27, 2:19 PM CDT | Special Weather Statement | OUN | Washita | 26 min |
| Aug 27, 2:32 PM CDT | Areal Flood Advisory | OUN | Kiowa, Washita | 3 hr |
| Aug 27, 3:40 PM CDT | Special Weather Statement | OUN | Blaine | 35 min |
| Aug 27, 4:10 PM CDT | Special Weather Statement | OUN | Blaine | 50 min |
| Aug 27, 4:38 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Major | 41 min |
| Aug 27, 5:04 PM CDT | Special Weather Statement | OUN | Harper | 41 min |
| Aug 27, 5:51 PM CDT | Special Weather Statement | OUN | Stephens | 39 min |
| Aug 27, 6:14 PM CDT | Areal Flood Advisory | OUN | Harper | 2 hr |
| Aug 27, 6:36 PM CDT | Areal Flood Advisory | OUN | Stephens | 114 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.